Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On triplex for high triglysoride levels. Why am I experiencing excessive sweating?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have experianced very many periods of very heavy sweating over the last few years in situations that were very cool. I'm a 37 year old male with a "perfect heart and blood flow" I recently had a echocardiogram and stress test and everything was normal. I have high triglysoride levels and am taking Triplex for this. I've read about testerone issues. I have bi-yearly checkups so I don't think it's a thyroid issue but my Dr. dissmissed the issues to quickly. This issue started out of the blue .
Posted Mon, 22 Oct 2012 in General Health
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Although sweating can be due to a variety of reasons including medical problems such as hyperthyroidism, panic attacks, low grade fever, and low blood sugar, medications rank at the top of the list of potential causes of excessive sweating.
Amongst the medications you have mentioned both Ambien ( zolpidem) and Hydrocodone can cause excessive sweating as a sideffect .This is called secondary hyperhydrosis which is mostly Generalised or sometimes localized to specific regions of the body . This can occur irrespective of the outside temperature . Frequently patients also report night sweats with such medications .
Treatment for secondary hyperhidrosis (since an underlying condition or medication is causing it)is easy ie - the underlying cause needs to be treated and controlled.

So first and foremost you may need to consult a dermatologist who can confirm the diagnosis after a thorough evaluation and then suggest appropriate measures for control like antiperspirants like Aluminium chloride etc.
If possible you may consult your doctor for tapering off your medications .
Since most antidepressant and pain relief medications might cause hyperhydrosis changing from one type to another might not be so helpful yet can be given a try .
Do discuss it with your doctor .

Hope I have answered your query .
Kindly accept my answer in case you have no further queries .

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor